Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Blood test showed elevated sgpt, sgot. What is the cause and how can I lower it?

My yesterday s blood test result showed 160 Sgot , 87 SGPT , D. bilirubin - 0.3, T.bilirubin 1.3 and uric acid 8.4. Before a week result was 126 Sgot , 89 SGPT , D. bilirubin - 0.8, T.bilirubin 1.9 and uric acid 9.5. Except for SGOT and SGPT my other results have improved. How can i make improvement for those two result. I am taking my food very carefully. and i haven t taken alchol since 2 month. Is it due to uric acid and liver problem ? or other factor can make those two result high? What other test i have do do ?
Asked On : Sat, 11 Aug 2012
Answers:  1 Views:  1457
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Endocrinologist 's  Response
Hi 'ts'

Your SGPT and SGOT levels are showing signs of a mild liver inflammation. This is often seen with following conditions

1. Long term alcohol intake
2. some viruses involving the liver like hepatitis B and C
3. Obesity or metabolic syndrome which causes what is known as Non alcoholic steatohepatitis

You need to get the following tests done
1. HbsAg
2. anti HCV antibody.
3. ultrasound of abdomen

SGPT and SGOT takes time for improvement. You need to continue to be abstinent from alcohol. On an average it would take 2-3 months to resolve with continued abstinence and medications. So continue on the path of a good lifestyle and you would surely see good results.

Dr. Om Lakhani
Answered: Mon, 13 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor